MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED NEONATAL TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED NEONATAL TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 60N040
Medical Device Problem Codes Device Alarm System (1012); Malposition of Device (2616); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Cardiac Arrest (1762); Pulmonary Emphysema (1832); Encephalopathy (1833); Hypoxia (1918); Pneumothorax (2012)
Date of Event 03/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number: k912469 and k083641.Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a portex® bivona® uncuffed neonatal tracheostomy tube was intubated in the patient during an operation.At 2:15am on the next day, an alarm on the artificial respirator was heard and it was observed that the tracheostomy tube had come out by accident.It was unknown how the tube was secured to the patient.The tube was checked in accordance with its instructions for use prior to placement.A resuscitator was used to arouse the patient.The tip of the tube was under the patient's skin and as a result, a subcutaneous emphysema appeared and caused a pneumothorax.The patient went into cardiac arrest and the tracheostomy tube was removed with haste and replaced with an endotracheal tube, which resuscitated the patient.Due to the incident, the patient was hypoxic for 23 minutes and suffered hypoxia-induced encephalopathy and epilepsy.The event was considered ongoing.

Brand Name
PORTEX® BIVONA® UNCUFFED NEONATAL TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6491307
Report Number3012307300-2017-00857
Device Sequence Number1082034
Product Code BTO
UDI-Device Identifier15021312005714
UDI-Public15021312005714
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2021
Device Catalogue Number60N040
Device Lot Number3288134
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2017
Initial Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Disability;
Patient Age3 MO
Patient Weight1